Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 11, 2021, 4:45 PM CDT for Winston County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 11, 2021, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
County Winston County, AL
The radar
The Columbus AFB radar (KGWX), 96 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053
WWUS84 KBMX 112145
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
445 PM CDT Fri Jun 11 2021
ALZ014-112230-
Winston AL-
445 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 530 PM
CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashridge, or 8 miles southeast of Haleyville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Haleyville, Lynn, Arley, Double Springs, Addison, Houston
Recreational Area, Camp McDowell, Nesmith, Ashbank, Smith Lake,
Poplar Springs, Helicon, Ashridge, Corinth Rec Area, Falls City,
Needmore, Winston Free State Barn, Houston, Natural Bridge and Posey
Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3418 8711 3399 8711 3399 8715 3400 8717
3400 8719 3398 8720 3399 8722 3400 8752
3402 8764 3418 8764 3429 8762
TIME...MOT...LOC 2145Z 288DEG 27KT 3416 8751
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 4:05 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 11, 4:05 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 405 PM CDT Fri Jun 11 2021 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 1227 AM CDT Fri Jun 11 2021/ Through Saturday. Coverage of showers and storms continues to increase at midday across Central Alabama. The broad mid to upper level trough, along with several mesoscale factors continues to trigger additional showers and storms in similar locations across our western counties. Water vapor satellite imagery presents a very clear picture in terms of the sharp dividing line where parcels are currently being lifted across our northwest counties. Very dry air aloft currently exists across much of Mississippi. As was mentioned within the latest WPC mesoscale discussion for our area, lifting of parcels will continue with westerly flow just off the surface in addition to mesoscale boundary interactions. PWATs on the KBMX sounding this morning came in at 1.81 inches, so we've got plenty of moisture for storms to tap into. Modifying that sounding for this afternoon's forecast high temps gives us between 3000 and 4000 J/kg of SBCAPE to work with, along with some dry air aloft. Storms through the afternoon will continue to have torrential downpours associated with them, along with gusty winds of 30 to 40mph at times. A localized flash flood threat will continue where these storms continue to move across similar areas. Although storm coverage is expected to decrease with the loss of daytime heating overnight tonight, we'll likely continue to see some additional development of shower and storm clusters within the northerly to northwesterly flow aloft. High-res guidance continues to advertise this possibility, and have kept high chance PoPs in the forecast through the overnight hours to account for this. We'll have to watch for the possibility of perhaps some more robust convection developing during the day on Saturday as a stronger shortwave impulse moves southward out of the northerly flow aloft. At least isolated severe wind gusts could be possible across a good portion of the area, as microburst parameters are showing moderate to high across much of Central Alabama. We'll closely monitor the upstream development as we go through the night tonight and into Saturday morning. 56/GDG .LONG TERM... /Updated at 0222 PM CDT Fri Jun 11 2021/ Sunday through Thursday. No significant changes to previous forecast. Rain chances will remain very low next week as drier mid level air spreads over Alabama. A weak low level boundary across south Alabama may trigger a few storms each afternoon. The warmest daytime temperatures will be on Sunday and Monday as the upper ridge over Texas expands eastward. Slightly cooler and drier air will advect southward into Alabama by mid-week as the western upper ridge expands northward and allows the east coast upper trof to dig southward. 58/rose Previous long-term discussion: /Updated at 0330 AM CDT Fri Jun 11 2021/ Sunday through Thursday. A mid- to upper-level ridge will increase its prominence across the western CONUS Sunday and into early next week. Medium-range guidance suggests H5 heights ~600 dam near the Colorado Rockies by Tuesday. Meanwhile, the amplifying jet stream will feature a strong longwave trough across Quebec and Ontario before rotating into the Northeast by mid next week. With these extensive synoptic feature in play in place to our west and to our north, antecedent weaknesses aloft across the Southeast will continue slowly displace toward the Gulf Coast and FL Peninsula on Sunday. This will coincide with transition to northerly flow across Central AL and decreasing diurnally-driven convective rain chances as lower tropospheric moisture content settles over the Deep South. Best PoPs are across the southern forecast area for Sunday due to proximity to better moisture and the lingering, elongated upper- level trough stretched along the northern Gulf Coast. This sort of PoP trend is expected to persist for much of the extended forecast period as we remain in a relatively slow moving pattern across the CONUS, generally speaking. Temperatures will be a trade off as drier air will help increase diurnal temperature ranges. Highs in the upper 80s to lower 90s are expected through Wednesday. Throughout this time daily convective activity should remain maximized near the I-10 corridor where the sea breeze will foster showers/thunderstorms along an axis of relatively high theta-e content positioned along the Gulf Coast. 40/Sizemore && .AVIATION... 18Z TAF Discussion. Aviation impacts will continue to be possible through the afternoon and evening with scattered to numerous SHRA/TSRA. Have opted to go with TEMPO group through the afternoon hours, but uncertainty remains in terms of enough redevelopment to affect the terminal locations. Uncertainty also exists through the overnight hours as well in terms thunderstorm development. Amendments will likely be needed based on where thunderstorm clusters develop and move through the overnight and early morning hours on Saturday. Have included the PROB30 groups in the planning period. The other impact will be low cloud development during the overnight hours and perhaps some patchy fog. Have opted to leave out any vis restrictions due to fog at this time, but at the least MVFR cigs can be expected during the overnight hours as well. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 56/GDG && .FIRE WEATHER... Relative humidity values remain elevated through the weekend. Numerous showers and storms again on Saturday, but fewer storms on Sunday along with warmer daytime temperatures. Stronger storms with wind gusts 35 to 45 mph possible Saturday afternoon and evening, mainly across the western and southern portions of the area. A relatively drier northerly low level flow early next week will result in much lower rain chances and lower afternoon RH values. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 91 69 91 69 / 40 40 10 20 10 Anniston 70 90 70 90 70 / 50 50 10 20 10 Birmingham 70 90 71 91 71 / 50 60 20 20 10 Tuscaloosa 72 91 72 92 72 / 50 60 20 30 10 Calera 71 90 72 91 72 / 50 60 20 20 10 Auburn 70 87 71 89 71 / 60 60 20 20 10 Montgomery 73 92 72 93 73 / 60 70 20 30 10 Troy 73 90 72 92 72 / 60 70 20 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 11, 2:16 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 216 PM CDT Fri Jun 11 2021 ALZ011>015-017>050-122230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 216 PM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Numerous showers and thunderstorms will impact Central Alabama through the evening hours. With heavy downpours at times and storms moving over already saturated ground, there will be a chance for localized flooding across the northern and central portions of Central Alabama. Minor flooding is occurring along portions of the Tombigbee River basin today. Please see river flood statements for specific details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms may develop during the afternoon hours from around 1 PM to 8 PM on Saturday across the southwest two thirds of Central Alabama. The main threat will be damaging winds up to 60 MPH. In addition, heavy rainfall will occur at times on Saturday which may cause localized flooding across portions of Central Alabama. Minor flooding is expected to continue along portions of the Tombigbee River basin on through at least Thursday. Please see river flood statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Saturday. 08
In the hours before
Special weather statement, Jun 11, 2:45 PM CDT, 2 hours before
Special Weather Statement National Weather Service Birmingham AL 245 PM CDT Fri Jun 11 2021 ALZ045-047-048-112030- Lee AL-Macon AL-Russell AL- 245 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEE...NORTHEASTERN MACON AND NORTHWESTERN RUSSELL COUNTIES UNTIL 330 PM CDT... At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over Tuskegee National Forest, or 7 miles southeast of Notasulga, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Auburn, Tuskegee, Notasulga, Franklin, Uchee, Lake Tuskegee, Tuskegee National Forest, Beauregard, Society Hill, Griffen Mill, I 85 Rest Area, Uphapee Creek, Creek Stand, Chewacla State Park, Marvyn and Moton Field Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3225 8540 3244 8581 3260 8563 3254 8526 TIME...MOT...LOC 1945Z 286DEG 18KT 3248 8559 25/Owen
Special weather statement, Jun 11, 3:17 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
317 PM CDT Fri Jun 11 2021
ALZ037-112045-
Tallapoosa AL-
317 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TALLAPOOSA COUNTY
UNTIL 345 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm over
Martin Dam, or 9 miles north of Tallassee, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Martin Dam, Southern Lake Martin and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3260 8573 3262 8589 3265 8589 3266 8591
3270 8591 3271 8589 3272 8589 3274 8571
TIME...MOT...LOC 2017Z 275DEG 16KT 3268 8587
25/OwenSpecial weather statement, Jun 11, 3:36 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Birmingham AL 336 PM CDT Fri Jun 11 2021 ALZ011-112115- Marion AL- 336 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL 415 PM CDT... At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Red Bay, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hackleburg, Pigeye and Tessner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3431 8777 3418 8779 3422 8811 3432 8810 TIME...MOT...LOC 2035Z 274DEG 14KT 3432 8803 25/Owen
Special weather statement, Jun 11, 3:45 PM CDT, 1 hour before
Special Weather Statement National Weather Service Birmingham AL 345 PM CDT Fri Jun 11 2021 ALZ011-012-112115- Marion AL-Lamar AL- 345 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION AND NORTHEASTERN LAMAR COUNTIES UNTIL 415 PM CDT... At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near Hamilton, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hamilton, Guin, Beaverton, Gu- Win, Weston, Henson Springs, Marion County Public Lake, Rankin Fite Airport and Pikeville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3392 8804 3413 8813 3422 8795 3397 8785 TIME...MOT...LOC 2045Z 248DEG 13KT 3407 8803 25/Owen
Special weather statement, Jun 11, 3:49 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
349 PM CDT Fri Jun 11 2021
ALZ048-112115-
Russell AL-
349 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSSELL COUNTY UNTIL
415 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Seale, or 17 miles northwest of Lumpkin, moving
east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Seale, Fort Mitchell Activity Center and Uchee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8492 3224 8491 3222 8493 3222 8497
3221 8498 3220 8496 3218 8501 3213 8506
3209 8505 3206 8506 3207 8511 3206 8511
3206 8519 3209 8521 3231 8519 3232 8499
3230 8494 3226 8489
TIME...MOT...LOC 2049Z 260DEG 12KT 3216 8507
25/OwenSpecial weather statement, Jun 11, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
445 PM CDT Fri Jun 11 2021
ALZ014-112230-
Winston AL-
445 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 530 PM
CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashridge, or 8 miles southeast of Haleyville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Haleyville, Lynn, Arley, Double Springs, Addison, Houston
Recreational Area, Camp McDowell, Nesmith, Ashbank, Smith Lake,
Poplar Springs, Helicon, Ashridge, Corinth Rec Area, Falls City,
Needmore, Winston Free State Barn, Houston, Natural Bridge and Posey
Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3418 8711 3399 8711 3399 8715 3400 8717
3400 8719 3398 8720 3399 8722 3400 8752
3402 8764 3418 8764 3429 8762
TIME...MOT...LOC 2145Z 288DEG 27KT 3416 8751
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:46 AM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| Jun 11, 10:47 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 118 min |
| Jun 11, 12:10 PM CDT | Special Weather Statement | BMX | Pickens | 65 min |
| Jun 11, 12:18 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 42 min |
| Jun 11, 12:47 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Jun 11, 12:52 PM CDT | Areal Flood Advisory | BMX | Pickens | 3 hr |
| Jun 11, 1:37 PM CDT | Flash Flood Warning | BMX | Pickens | 2 hr |
| Jun 11, 2:14 PM CDT | Special Weather Statement | BMX | Greene | 31 min |
| Jun 11, 2:25 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Pickens | 4 hr |
| Jun 11, 2:45 PM CDT | Special Weather Statement | BMX | Macon | 45 min |
| Jun 11, 3:17 PM CDT | Special Weather Statement | BMX | Tallapoosa | 28 min |
| Jun 11, 3:32 PM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Jun 11, 3:36 PM CDT | Special Weather Statement | BMX | Marion | 39 min |
| Jun 11, 3:45 PM CDT | Special Weather Statement | BMX | Marion | 30 min |
| Jun 11, 3:49 PM CDT | Special Weather Statement | BMX | Russell | 26 min |
| Jun 11, 5:16 PM CDT | Special Weather Statement | BMX | Marion | 44 min |
| Jun 11, 5:17 PM CDT | Special Weather Statement | BMX | Lamar | 28 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.